Alert archive / Oregon / High Wind Warnings in 2006
High Wind Warning 5, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Jan 11, 2006, 11:47 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 12, 2006, 12:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2006, 11:47 AM PST (19:47 UTC)
- In effect from
- Jan 12, 2006, 12:00 PM PST
- Expired
- Jan 12, 2006, 11:56 PM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 7.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 111947 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1147 AM PST WED JAN 11 2006 ORZ021-022-120400- /O.UPG.KMFR.HW.A.0001.060112T2000Z-060113T1200Z/ /O.NEW.KMFR.HW.W.0005.060112T2000Z-060113T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1147 AM PST WED JAN 11 2006 ...HIGH WIND WARNING IN EFFECT FROM 12 PM THURSDAY TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 12 PM THURSDAY TO 4 AM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. ANOTHER STRONG FRONT IS EXPECTED TO REACH THE COAST THURSDAY AFTERNOON AND MOVE SLOWLY INLAND THROUGH THURSDAY NIGHT. WINDS STRENGTHEN IN ADVANCE OF THE FRONT. SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH THURSDAY AFTERNOON. STRONG WINDS WILL CONTINUE THURSDAY NIGHT DIMINISHING EARLY FRIDAY MORNING AS THE COLD FRONT MOVES INLAND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MO
5 follow-up statements
000 WWUS76 KMFR 120350 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 750 PM PST WED JAN 11 2006 ORZ021-022-121200- /O.CON.KMFR.HW.W.0005.060112T2000Z-060113T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 750 PM PST WED JAN 11 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM THURSDAY TO 4 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 12 PM THURSDAY TO 4 AM PST FRIDAY. ANOTHER STRONG FRONT IS EXPECTED TO REACH THE COAST THURSDAY AFTERNOON AND MOVE SLOWLY INLAND THROUGH THURSDAY NIGHT. WINDS STRENGTHEN IN ADVANCE OF THE FRONT. SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 60 MPH THURSDAY AFTERNOON. STRONG WINDS WILL CONTINUE THURSDAY NIGHT DIMINISHING EARLY FRIDAY MORNING AS THE COLD FRONT MOVES INLAND. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KMFR 121202 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 402 AM PST THU JAN 12 2006 ORZ021-022-122015- /O.CON.KMFR.HW.W.0005.060112T2000Z-060113T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 402 AM PST THU JAN 12 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST FRIDAY FOR THE SOUTHERN OREGON COAST. A WARM FRONT WILL REACH THE COAST TODAY FOLLOWED BY A COLD FRONT TONIGHT. WINDS WILL STRENGTHEN THIS AFTERNOON AND REMAIN STRONG TONIGHT WITH SOUTHWEST WINDS OF 25 TO 40 MPH AND GUSTS TO 60 MPH. WINDS WILL DIMINISH BEHIND THE COLD FRONT EARLY FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-122015- /O.NEW.KMFR.WI.Y.0003.060113T0400Z-060113T2300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 402 AM PST THU JAN 12 2006 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PST FRIDAY FOR THE SHASTA VALLEY IN CENTRAL SISKIYOU COUNTY. IT WILL BECOME WINDY IN THE SHASTA VALLEY THIS AFTERNOON WITH SOUTH WINDS OF 15 TO 30 MPH...STRONGEST NEAR WEED. WINDS WILL INCREASE THIS EVENING AND REMAIN GUSTY THROUGH FRIDAY AFTERNOON WITH SOUTH WINDS OF 25 TO 35 MPH AND GUSTS TO 50 MPH EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DW
000 WWUS76 KMFR 121951 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1151 AM PST THU JAN 12 2006 ORZ021-022-130400- /O.CON.KMFR.HW.W.0005.060112T2000Z-060113T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1151 AM PST THU JAN 12 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE COAST UNTIL 4 AM PST FRIDAY. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON TO 25 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED AT THE HEADLANDS AND BEACHES. WINDS WILL DIMINISH BEHIND THE COLD FRONT FRIDAY MORNING. $$ CAZ081-130400- /O.CON.KMFR.WI.Y.0003.060113T0400Z-060113T2300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1151 AM PST THU JAN 12 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE SHASTA VALLEY FROM 8 PM THIS EVENING TO 3 PM PST FRIDAY. SOUTHERLY WINDS IN THE SHASTA VALLEY WILL INCREASE THIS EVENING AND REMAIN GUSTY THROUGH FRIDAY AFTERNOON WITH SOUTH WINDS OF 25 TO 35 MPH AND GUSTS TO 50 MPH EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RH
000 WWUS76 KMFR 130333 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 733 PM PST THU JAN 12 2006 ORZ021-022-131145- /O.CON.KMFR.HW.W.0005.000000T0000Z-060113T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 733 PM PST THU JAN 12 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. SOUTHERLY WINDS WILL INCREASE THIS EVENING TO 25 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED AT THE HEADLANDS AND BEACHES. WINDS WILL DIMINISH BEHIND THE COLD FRONT FRIDAY MORNING. $$ CAZ081-131145- /O.CON.KMFR.WI.Y.0003.060113T0400Z-060113T2300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 733 PM PST THU JAN 12 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY. SOUTHERLY WINDS IN THE SHASTA VALLEY WILL INCREASE THIS EVENING AND REMAIN GUSTY THROUGH FRIDAY AFTERNOON WITH SOUTH WINDS OF 25 TO 35 MPH AND GUSTS TO 50 MPH EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 130756 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1156 PM PST THU JAN 12 2006 ORZ021-022-130900- /O.CAN.KMFR.HW.W.0005.000000T0000Z-060113T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1156 PM PST THU JAN 12 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING FOR THE SOUTHERN OREGON COAST. THE APPROACHING COLD FRONT IS SLOWING DOWN AND WEAKENING OVER THE OFFSHORE WATERS...RESULTING IN DECREASING WINDS ALONG THE COAST. WINDS WILL CONTINUE TO DECREASE THROUGH THE MORNING HOURS. $$ CAZ081-130900- /O.CAN.KMFR.WI.Y.0003.000000T0000Z-060113T2300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1156 PM PST THU JAN 12 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY FOR THE SOUTHERN SHASTA VALLEY. WINDS ASSOCIATED WITH AN APPROACHING COLD FRONT ARE DECREASING AS THE FRONT WEAKENS. WINDS WILL SLOWLY ABATE THROUGH THE MORNING HOURS. $$ BERTEAU
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Jan 11, 8:50 AM PST, 2 hours 57 minutes earlier.
Area forecast discussion, Jan 11, 8:50 AM PST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST WED JAN 11 2006
.DISCUSSION...
THE COLD POOL OF AIR BEHIND THE FRONT ALONG WITH A WEAK SHORT
WAVE ARE BRINGING ISOLATED THUNDERSTORMS TO THE COAST BUT
MOST OF THEM WILL BE NORTH OF OUR AREA TODAY. THERE IS A BREAK
IN THE RAIN THIS MORNING AND SKIES HAVE PARTLY CLEARED. LIGHT
SHOWERS WILL DEVELOP OVER SOUTHWEST OREGON BY THE AFTERNOON
THOUGH DUE TO THE INSTABILITY AND A LITTLE HEATING.
TONIGHT STRONG WARMING ALOFT OCCURS AS THE WARM FRONT APPROACHES.
THE CIRRUS SHIELD ASSOCIATED WITH THE WARM FRONT WILL THICKEN
WITH SKIES OVERCAST ACROSS OUR AREA BEFORE MIDNIGHT.
EARLY THURSDAY MORNING RAINS WILL START AT THE COAST. NEITHER
THE GFS OR ETA SHOW QPF COMPARABLE TO TUESDAYS RAINFALL. THOSE
MODELS AND THE ECMWF INDICATE A SPLITTING SYSTEM WITH A LOW
FORMING AT THE BOTTOM OF THE TROUGH THAT MOVES INTO CENTRAL OR
SOUTHERN CALIFORNIA. SO FURTHER FLOODING IS NOT EXPECTED.
WINDS INCREASE AT THE COAST THURSDAY MORNING BUT APPEAR SOMEWHAT
MARGINAL FOR A HIGH WIND EVENT FOR SUSTAINED WINDS BUT GUST CRITERIA
COULD BE MET. THE EVENT WILL BE BRIEF DUE TO THE SPLITTING OF THE
SYSTEM. THE SHASTA VALLEY WILL BECOME WINDY FRIDAY WITH 70 KNOT
700MB WIND FROM THE SOUTH BUT THE SURFACE PRESSURE GRADIENT IS
WEAK...4MB OR LESS BETWEEN MFR AND RDD. ALSO MOST OF THE
PRECIPITATION FOLLOWS THE DEVELOPING LOW INTO CENTRAL CALIFORNIA AT
THAT TIME.
SNOW LEVELS WILL BE AROUND 5000 FEET BUT LOWER TO 3000 FEET AS
PRECIPITATION TAPERS OFF SATURDAY MORNING WHEN THE UPPER TROUGH
AXIS REACHES THE COAST.
A FEW LIGHT SHOWERS ARE EXPECTED SATURDAY AND SATURDAY NIGHT.
SUNDAY LOOKS MOSTLY DRY AS THE RIDGE REBUILDS AHEAD OF THE NEXT
WARM FRONT MONDAY FOLLOWED BY A COLD FRONT TUESDAY TAPERING TO
SHOWERS ON WEDNESDAY.
&&
.AVIATION...NUMEROUS LIGHT SHOWERS WITH AREAS OF MOUNTAINS OBSCURED
AND OCCASIONAL MVFR CONDITIONS IN THE COLD POOL BEHIND THE FRONT.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR WINDS THROUGH 10 AM FLORENCE TO CAPE
BLANCO 0-60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SATURDAY
FLORENCE TO CA BORDER 0-60 NM.
HIGH WIND WATCH THURSDAY AFTERNOON AND NIGHT COAST ZONES
21 AND 22.
FLOOD WARNING FOR PORTIONS OF SOUTHWEST OREGON. SEE
PDXFLSMFR FOR DETAILS.
CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SATURDAY
OR BORDER TO PT ST GEORGE 0-60 NM.
&&
MO
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Jan 11, 5:34 AM PST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 0600 PST WED JAN 11 2006 ORZ021-022-121430- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 600 PST WED JAN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY FLOOD WARNING FOR THE COQUILLE THROUGH TONIGHT. SEE PDXFLSMFR FOR DETAILS. FLOOD WARNING THROUGH THIS MORNING FOR THE ROGUE RIVER AT AGNESS... .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BUNKER
In the hours before
Local storm report, Jan 11, 5:48 AM PST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
548 AM PST WED JAN 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 AM HEAVY RAIN 4 NE GOLD BEACH 42.45N 124.37W
01/11/2006 2.45 INCH CURRY OR TRAINED SPOTTER
24 HR PRECIPITATION FROM 5AM YESTERDAY TO 5AM TODAY...
&&
HESSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 4:12 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas | 7 hr |
| Jan 11, 4:00 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 8 hr |
Nearby
High Wind Warnings in Oregon, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.